Alert archive / Arizona / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 6, 2025, 4:25 PM MST for Mohave County, Arizona; San Bernardino County, California; Clark County, Nevada. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2025, 4:25 PM MST (23:25 UTC)
- Expired
- May 6, 2025, 5:15 PM MST
- In force
- 50 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mohave County, AZ, San Bernardino County, CA, Clark County, NV
The radar
The Las Vegas radar (KESX), 84 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 4:58 PM MST | HAIL 1 | Fort Mohave, AZ | Quarter sized hail reported in Fort Mohave. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
152 WUUS55 KVEF 062325 SVRVEF AZC015-CAC071-NVC003-070015- /O.NEW.KVEF.SV.W.0009.250506T2325Z-250507T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Las Vegas NV 425 PM PDT Tue May 6 2025 The National Weather Service in Las Vegas has issued a * Severe Thunderstorm Warning for... Southwestern Mohave County in northwestern Arizona... East central San Bernardino County in southern California... South central Clark County in southern Nevada... * Until 515 PM PDT/515 PM MST/. * At 425 PM PDT/425 PM MST/, a severe thunderstorm was located near Mojave Ranch Estates, or 10 miles southwest of Bullhead City, moving south at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Mesquite Creek, Willow Valley, Needles, Arizona Village, Laughlin, Mojave Ranch Estates, Mohave Valley, Big Bend Rec Area, Bullhead City, and Highway 95 And I-40. This includes the following roads... Interstate 40 in California between mile markers 133 and 151. State Route 95 in Mohave County between mile markers 228 and 246. Highway 95 in San Bernardino County between mile markers 49 and 60. Oatman Highway between mile markers 5 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3509 11481 3518 11462 3484 11428 3467 11472 TIME...MOT...LOC 2325Z 338DEG 30KT 3499 11464 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ SOULAT
2 follow-up statements
739 WWUS55 KVEF 062342 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 442 PM PDT Tue May 6 2025 AZC015-CAC071-NVC003-070015- /O.CON.KVEF.SV.W.0009.000000T0000Z-250507T0015Z/ Mohave AZ-San Bernardino CA-Clark NV- 442 PM PDT Tue May 6 2025 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM PDT/515 PM MST/ FOR SOUTHWESTERN MOHAVE...EAST CENTRAL SAN BERNARDINO AND SOUTHERN CLARK COUNTIES... At 442 PM PDT/442 PM MST/, a severe thunderstorm was located over Arizona Village, or 11 miles northwest of Topock, moving south at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Mesquite Creek, Willow Valley, Needles, Arizona Village, Mojave Ranch Estates, Mohave Valley, Bullhead City, and Laughlin. This includes the following roads... Interstate 40 in California between mile markers 134 and 151. State Route 95 in Mohave County between mile markers 228 and 242. Highway 95 in San Bernardino County between mile markers 49 and 57. Oatman Highway between mile markers 5 and 18. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3502 11478 3510 11456 3484 11428 3467 11472 TIME...MOT...LOC 2342Z 338DEG 30KT 3485 11457 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ SOULAT
031 WWUS55 KVEF 070014 SVSVEF Severe Weather Statement National Weather Service Las Vegas NV 514 PM PDT Tue May 6 2025 AZC015-CAC071-NVC003-070024- /O.EXP.KVEF.SV.W.0009.000000T0000Z-250507T0015Z/ Mohave AZ-San Bernardino CA-Clark NV- 514 PM PDT Tue May 6 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOHAVE...EAST CENTRAL SAN BERNARDINO AND SOUTHERN CLARK COUNTIES WILL EXPIRE AT 515 PM PDT/515 PM MST/... The storm which prompted the warning has weakened, and has exited the warned area. Therefore, the warning will be allowed to expire. Small hail still possible. && LAT...LON 3502 11478 3510 11456 3484 11428 3467 11472 TIME...MOT...LOC 0014Z 338DEG 30KT 3461 11445 $$ SOULAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:51 PM MST, 34 minutes earlier.
Area forecast discussion, May 6, 3:51 PM MST, 34 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 351 PM PDT Tue May 6 2025 .SYNOPSIS...Showers and thunderstorms continue today and tonight, bringing periods of moderate rainfall, frequent lightning, and gusty winds. Warmer and drier conditions return once the system exits Wednesday night. High temperatures will be well above average by this weekend. && .SHORT TERM...Showers and thunderstorms are once again beginning to develop late this morning. Initially they should favor Lincoln and Mohave Counties and less so Clark County through the mid afternoon hours. The main trigger will be a closed low dropping southward from northern Nevada, which should move into Clark County by late afternoon. Many of the hi-res models indicate a vort lobe rotating around the main upper low and moving eastward across San Bernardino County will initiate some more organized convective activity by late afternoon. These showers and thunderstorms should push to the east and reach the lower CRV by the evening hours. Rainfall rates may be a bit heavier with these storms and they will be capable of producing a quick 0.5-1.0 inches of rainfall. This area of convection will then move into southern Mohave County toward midnight and then continue into the overnight hours before waning by daybreak. The main upper low will move into Arizona on Wednesday and slowly move to the east. It will be close enough to help trigger some additional showers and thunderstorms on Wednesday afternoon mainly across Mohave County. PW values will be decreasing as well as rainfall rates. A large scale ridge will begin to build across the Western US on Thursday bringing drier conditions and a notable warming trend. && .LONG TERM...Friday through Tuesday. With the ridge of high pressure in firm control the temperatures will climb several degrees through Saturday, and top out roughly 10- 15 degrees above normal by Saturday and Sunday. There is about a 30 percent chance of reaching 100 in Las Vegas on Saturday and Sunday. If we do reach 100 it would be the earliest 100 since 2020. In lower elevations such as the Colorado River Valley and Death Valley, a return to triple digit temps is a virtual certainty. Sunday onward, a trough will begin to develop off the coast of the PacNW and may slowly creep inland next week. There is a fair amount of uncertainty in how deep this trough will be and how quickly it will shift inland. As such, confidence is fairly low in the details but a slight cooling trend may begin as early as Monday along with a return of at least breezy conditions Sunday into next week. && .AVIATION...For Harry Reid...For the 00Z Forecast Package...One final round of thunderstorms will be possible this evening through about 05Z. The main concerns will be erratic gusty winds, low ceilings, and reduced visibility in rain. Ceilings should rise thereafter, with clouds scattering out by morning. Very little confidence in the winds until midnight. For the rest of southern Nevada, northwest Arizona and southeast California...For the 00Z Forecast Package...The main concern for this period will be showers and thunderstorms in Lincoln, Clark, San Bernardino, and Mohave counties. These storms will move south and east early this evening and could persist into Wednesday in areas well southeast of Interstate 15. The main concerns with storms will be erratic gusty winds, low ceilings with terrain obscuration, and reduced visibility in rain. Farther northwest, VFR conditions are expected overnight and into Wednesday. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Czyzyk LONG TERM...Czyzyk/Outler AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:42 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 6, 2:58 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 47 min |
| May 6, 3:42 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 48 min |
| May 6, 4:12 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| May 6, 1:29 PM MST | Areal Flood Advisory | VEF | Clark | 3 hr |
| May 6, 2:01 PM MST | Flash Flood Warning | VEF | Clark | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2025Severe Thunderstorm Warnings in California, 2025Severe Thunderstorm Warnings in Nevada, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.